MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PANTERA LEO 2.25/20; BASIC CORONARY ANGIOPLASTY BALLOON CATHETER

BIOTRONIK AG, BUELACH, SWITZERLAND PANTERA LEO 2.25/20; BASIC CORONARY ANGIOPLASTY BALLOON CATHETER
Model Number 367025
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Information (3190)
Date of Event 03/04/2020
Type of Reportable Event Malfunction
Event or Problem Description
A pantera leo balloon system was selected for treatment.The balloon burst during the procedure.
 
Additional Manufacturer Narrative
The returned device was subjected to a detailed technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for this event.The technical investigation of the complaint instrument revealed that the balloon has burst transversally about 7 mm distal to the proximal x-ray marker.The two balloon fragments are separated from each other, but are still attached to the device shaft.Microscopic inspection revealed several scratches with a transversal orientation in the balloon surface in close vicinity to the tearing edge.Review of the production documentation of the product detailed above verified that the instrument was manufactured according to specifications and fulfilled all the requirements of in-process and final inspection.In addition to visual inspections each instrument is tested for air tightness by means of a helium leak test.Based on the conducted investigations of the device being subject to this complaint, no material or manufacturing related root cause was determined.The root cause for the reported complaint event is most likely related to the patients anatomy.

Brand Name
PANTERA LEO 2.25/20
Common Device Name
BASIC CORONARY ANGIOPLASTY BALLOON CATHETER
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
MDR Report Key10072466
Report Number1028232-2020-02082
Device Sequence Number3753119
Product Code LOX
UDI-Device Identifier07640130415836
UDI-Public07640130415836
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K163660
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model Number367025
Device Catalogue NumberSEE MODEL NO.
Device Lot Number11191469
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/30/2020
Initial Date Received by Manufacturer 05/15/2020
Supplement Date Received by Manufacturer07/02/2020
Initial Report FDA Received Date05/19/2020
Supplement Report FDA Received Date07/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1